Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mman

Stopping moisturization...

I am currently on Differin and have been for around 3 weeks. Before I used differin, I used BP for years. I have been using a moisturizer (Eucerin Skin Renewal) for about 3 months, and a different oil free moisturizer before that. I HATE the way moisturizers make my face look and feel, and I think they break me out.

Would it be okay for me to stop using a moisurizer? Has anyone done this before? Any advice is appreciated.

Share this post


Link to post
Share on other sites

You could try going without one and see what happens. Or you could try a different moisturizer. Sometimes there is no single right answer, and you just have to experiment to see what works for you.

As LabGirl explained in her description of the initial breakout (see sticky in this forum), retinoids increase the possibility that your skin will become dehydrated ... and that in turn increases the likelihood of getting inflamed breakouts. So I tend to advise retinoid users to moisturize.

Other things you can do to keep the epidermal lipid barrier healthy and keep your skin hydrated: use topical emu oil (mixed with moisturizer at night); take fish oil supplements; drink lots of water.

Oh, and it is VERY important to wear your sunscreen during the day ... so try to find a light daytime moisturizer with SPF of at least 15 (some would say higher).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×